Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Reduction in the semen volume. Taking beta blocker and statin. Is it due to medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 7 Questions
Question
i am a male 55 years of age. at present on beta blocker(nebi-h) and statin. my volume of sperm has dropped drastically. though theres no problems with erection. i am on these medicines for last 2 years. what should i take to increase the volume of semen.
Posted Tue, 24 Apr 2012 in Men's Health
 
 
Answered by Dr. Mohammed Idris Shariff 1 hour later
Hi Mr XXXXXXX

Thanks for your query.

I would like to let you know that the above mentioned drugs are not known to cause any reduction in volume of semen as such, but yes, other forms of sexual dysfunction can occur with their usage.

The reduction in volume of semen could also be due to advancing age.

If you have any other symptoms along with this, then feel free to discuss it with me. I would also suggest you to see your treating doctor and discuss it with him and may be review your drugs again.

Hope, I have answered your query satisfactorily. Please accept my answer in case you have no follow up queries.

Regards,



Above answer was peer-reviewed by
 
Follow-up: Reduction in the semen volume. Taking beta blocker and statin. Is it due to medication? 1 hour later
i have no other problems. i think you have not gone thru my question well. i need to know exactly what should i take to increase the volume of semen, the answer that you have given can be given by any educated person with a little bit of medical knowledge. i am not satisfied with the answer at all. and i feel my consultation charges have gone wasted. sorry doc, but i am very XXXXXXX about my views.
 
 
Answered by Dr. Mohammed Idris Shariff 1 hour later
Hi Mr XXXXXXX

Thanks for your response...!!

I am sorry there is no such particular thing which you could take to increase the volume of semen.

I will try to rephrase and elaborate myself to make things more clear for your benefit.

As I mentioned earlier Beta blockers do cause some sexual dysfunction and very rarely could result in "Retrograde ejaculation", which could be the cause of your diminished volume.

So please discuss this with your treating doctor and allow him to review and maybe change your medications once he examines you.

Wishing you the best of health.

Best Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor